On Mathusian Models of Migration and Population Growth

  • P. A. Frick
Part of the Lecture Notes in Economics and Mathematical Systems book series (LNE, volume 162)


By separating the migrant community from the natural population a multi-regional migration model of the mathusian type is developed for human populations. Closed form solutions for the proposed model are obtained using a quotient or per capita argument and some remarks pertaining to the population behavior in Italy are provided.


Closed Form Solution Stochastic Differential Equation Sample Function Bilinear System Migrant Community 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Fleming, W. H., “Distributed Parameter Stochastic Systems in Population Biology,” in “Control Theory, Numerical Methods and Computer Systems Modelling,” Springer Verlag Lecture Notes in Economics and Math. Systems No. 107, New York, 1975.Google Scholar
  2. 2.
    Capocelli, R. M. and L. M. Ricciardi, “A Diffusion Model for Population Growth in a Random Environment,” Theo. Popn. Biol. 5, 1974.Google Scholar
  3. 3.
    Lewontin, R. C. and D. Cohen, “On Population Growth in a Randomly Varying Environment,” Proc. Nat. Acad. Sci., 62, 1969.Google Scholar
  4. 4.
    Frick, P. A. and R. R. Mohler, “Case Studies in Bilinear System Identification,” Proc. JACC, 1977.Google Scholar
  5. 5.
    Shadman-Valavi, A. and P. A. Frick, “Estimation and Identification of Bilinear Systems,” Record. IEEE Reg. 6 Conf., 1977.Google Scholar
  6. 6.
    Frick, P. A., “A Study of Dynamic Bilinear Stochastic Models with Applications to Economic Processes,” to appear, IEEE Trans. SMC, April 1978.Google Scholar
  7. 7.
    Gikhman, I. V. and A. V. Skorokhod, “Stochastic Differential Equations,” Springer Verlag, New York, 1972.Google Scholar
  8. 8.
    Arnold, L., “Stochastic Differential Equations: Theory and Applications,” J. Wiley and Son, New York, 1974.Google Scholar
  9. 9.
    Wichman, E. H., “Note on the Algebraic Aspect of the Integration of a System of Ordinary Linear Differential Equations,” Journal of Math. Physics, Vol. 2, No. 6, 1964.Google Scholar
  10. 10.
    Shadman-Valavi, A., “On the State and Parameter Estimation of Stochastic Bilinear Systems — a Sub-Optimal Filtering Approach,” Ph.D. Dissertation, Oregon State University, 1977.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1978

Authors and Affiliations

  • P. A. Frick
    • 1
  1. 1.Department of Electrical and Computer EngineeringOregon State UniversityCorvallisUSA

Personalised recommendations